Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 3, 2006, 1:26 PM PDT for San Diego County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2006, 1:26 PM PDT (20:26 UTC)
- Expired
- Sep 3, 2006, 3:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 31 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -460 J/kg
- Mixed-layer LCL
- 2272 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 032028
FFWSGX
CAC073-032230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
126 PM PDT SUN SEP 3 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 330 PM PDT
* AT 118 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER
SPRINGS...SANTA YSABEL...LAKE HENSHAW...DESCANSO AND CUYAMACA PEAK
AS WELL AS THE HORSE FIRE BURN AREA.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN THE HORSE FIRE BURN AREA ACCORDING TO THRESHOLDS PROVIDED
BY THE USGS.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3258 11673 3260 11645 3331 11662 3330 11694
3298 11677
$$
ECC1 follow-up statement
000
WGUS76 KSGX 032126
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 PM PDT SUN SEP 3 2006
CAC073-032230-
SAN DIEGO CA-
225 PM PDT SUN SEP 3 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR
CENTRAL SAN DIEGO COUNTY...
AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARNER
SPRINGS...SANTA YSABEL AND LAKE HENSHAW AS WELL AS IN THE HORSE FIRE
BURN AREA.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN THE HORSE FIRE BURN AREA ACCORDING TO THRESHHOLDS PROVIDED
BY THE USGS.
A SPOTTER IN THE JAPATUL VALLEY AREA SOUTHEAST OF ALPINE REPORTED
A LITTLE OVER AN INCH OF RAIN IN HALF AN HOUR.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3258 11673 3260 11645 3331 11662 3330 11694
3298 11677
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 9:30 AM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 3, 9:30 AM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN SEP 3 2006 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL FORM IN THE MOUNTAINS AN DESERTS THE NEXT FEW DAYS AS MOISTURE FROM THE REMNANTS OF JOHN SURGES INTO THE SOUTHWESTERN STATES. SOME STORMS COULD DRIFT WEST OF THE MOUNTAINS AT TIMES. A WEAK TROUGH WILL PUSH MOST OF THE MOISTURE TO THE EAST LATER THIS WEEK...BUT ISOLATED THUNDERSTORMS ARE STILL LIKELY IN THE MOUNTAINS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... OUTFLOW BOUNDARIES FROM SATURDAYS CONVECTION OVER ARIZONA AND SE CA SENT WAVES OF MOISTURE WESTWARD THE PAST 18 HOURS. DEWPOINTS IN THE MTNS AND DESERTS THIS MORNING WERE 15 TO 30 DEGREES HIGHER THAN YESTERDAY. THE 12Z NKX SOUNDING SHOWED EASTERLY LOW LEVEL WINDS FROM THE SFC TO 800 MB (6500 FT) WITH LIGHT WINDS ABOVE. THE PRECIPITABLE WATER WAS 1.53 INCHES. THE MOIST ENVIRONMENT AND STRONG DIURNAL HTG COUPLED WITH LIGHT WINDS ALOFT WILL PRODUCE SLOW MOVING...HIGH PRECIPITATION THUNDERSTORMS THIS AFTERNOON IN THE MOUNTAINS AND DESERTS. FLASH FLOODING IS LIKELY IN THE STRONGEST STORMS...AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 PM TODAY. JOHN CONTINUES TO TRACK NORTH-NORTHWEST THIS MORNING...AND THE FORECAST TRACK REMAINS PROBLEMATIC. THE INFRARED SATELLITE LOOP SHOWED A NORTHERLY WOBBLE THE BTWN 13-16Z...AND IT MAY BRIEFLY DRIFT OVER THE WARMER WATERS OF THE SEA OF CORTEZ. CLOUD TOPS CONTINUE TO WARM AND THE CIRCULATION IS NOT AS WELL DEFINED AS YESTERDAY. LATEST GUIDANCE SHOWS TROPICAL STORM JOHN CONTINUING TO MOVE NNW AT 9 MPH...WEAKENING DURING THE DAY AS IT MOVES OVER THE MOUNTAINOUS TERRAIN OF THE BAJA PENINSULA. MODEL SOLUTIONS DIFFER...WITH THE UKMET TAKING JOHN THE FARTHEST EAST OVER THE GULF OF CALIFORNIA BEFORE TURNING WEST MONDAY AFTERNOON. THE GFS KEEPS JOHN OVER LAND AS IT MOVES UP THE BAJA SPINE...SLOWLY SHEARING APART AS IT SLOWLY PLODS NORTH NORTHWEST THROUGH TUESDAY. JOHN WILL MOST LIKELY BE DOWNGRADED TO A TROPICAL DEPRESSION BEFORE DAYS END...WITH FURTHER DISSIPATION TO A TROPICAL DISTURBANCE MONDAY. REGARDLESS OF THE TRACK...THE END RESULT IS FOR A STEADY STREAM OF DEEP LAYER MOISTURE ACROSS THE SOUTHWESTERN STATES TROUGH AT LEAST TUESDAY. FLASH FLOOD WATCHES WILL LIKELY BE NEEDED MON AND TUE. EXTENDED PERIOD WED-FRI...A WEAK TROUGH MOVING DOWN THE WILL SHIFT UPPER LEVEL WINDS TO THE NW...REDUCING THE RAIN THREAT WEST OF THE MOUNTAINS. THE FLOW WILL BE TOO WEAK FOR SIGNIFICANT DRYING THROUGH A DEEP LAYER...KEEPING THE THREAT FOR POSSIBLE THUNDERSTORMS OVER THE MTNS AND DESERTS WED-FRI. && .AVIATION... SCATTERED AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WILL BE THE MAIN CONCERN FOR TODAY...OTHERWISE PREDOMINANTLY VFR WITH LOCAL HAZE NEAR THE BEACHES. EXPECT BUILDING CUMULUS AFTER 18Z FOLLOWED BY SCATTERED THUNDERSTORMS FROM 20-02Z. BASES NEAR 7500 FT MSL AND TOPS TO FL450 WITH ASSOCIATED STRONG UDDFS AND TURBULENCE. STRONGER STORMS THIS AFTN COULD PRODUCE LOCALLY HEAVY RAIN AND HAIL WITH GUSTY SURFACE WINDS TO 40 KTS. SHALLOW MARINE LAYER HAD VERY MINIMAL IMPACT EARLY THIS MORN WITH ALMOST NO LOW CLOUDS/FOG TO BE FOUND EVEN AT THE BEACHES. MID LEVEL CLOUDS LAST NIGHT HELPED PREVENT FORMATION. EXPECT LIMITED MARINE LAYER EFFECTS TO CONTINUE TONIGHT...ANY STRATUS AND FOG SHOULD BE MAINLY AFTER 10Z MON...PATCHY AND CONFINED NEAR THE IMMEDIATE COAST. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...SEE LAXFFASGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. PUBLIC...MOEDE AVIATION...LAVIS
Hazardous weather outlook, Sep 3, 4:00 AM PDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN SEP 3 2006 ...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS TODAY... ...FLASH FLOOD POTENTIAL HIGH OVER THE MOUNTAINS AND DESERTS MONDAY... CAZ042-043-048-050-057-032300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 400 AM PDT SUN SEP 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL AND VALLEY AREAS AND THE SANTA ANA MOUNTAINS OF SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND TUESDAY...THE REMNANTS OF HURRICANE JOHN COULD BE IN THE AREA AND BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. WHILE THE GREATEST IMPACT WILL BE FURTHER EAST OVER THE MOUNTAINS AND DESERTS...LOCALLY HEAVY RAIN AND LIGHTNING WILL STILL BE POSSIBLE IN COASTAL AND VALLEY AREAS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-032300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT SUN SEP 3 2006 ...FLASH FLOOD WATCH 1100 AM THROUGH 800 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MOISTURE AND INSTABILITY TODAY UNDER SOUTHEAST FLOW ALOFT. THE REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA CALIFORNIA MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE AREA. THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST FROM TODAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK. FOR TODAY...HAIL...HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND TUESDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL DECREASE SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD RATING WILL CONTINUE TO BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-032300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN SEP 3 2006 ...FLASH FLOOD WATCH 1100 AM THROUGH 800 PM TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DESERTS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MOISTURE AND INSTABILITY TODAY UNDER SOUTHEAST FLOW ALOFT. THE REMNANTS OF HURRICANE JOHN WILL MOVE INTO NORTHERN BAJA CALIFORNIA MONDAY AND TUESDAY AND BRING EVEN MORE MOISTURE TO THE AREA. THUNDERSTORMS WITH FLASH FLOODING WILL BE POSSIBLE AT LEAST FROM TODAY THROUGH WEDNESDAY AND COULD CONTINUE LATER IN THE WEEK. FOR TODAY...HAIL...HEAVY RAIN AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. THE FLOOD RATING IS HIGH. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY AND TUESDAY...THE CHANCE OF HAIL AND GUSTY WINDS WILL DECREASE SLIGHTLY AS THE INSTABILITY WILL DECREASE...BUT THE FLOOD RATING WILL BE HIGH DUE TO VERY HIGH LEVELS OF MOISTURE ALOFT. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:04 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 56 min |
| Sep 2, 5:44 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Sep 3, 1:48 PM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 28 hr |
| Sep 3, 3:00 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 2 hr |
| Sep 3, 3:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 60 min |
| Sep 3, 3:24 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.